MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA065901A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, patient presented for treatment in the right superficial femoral artery (sfa) due to rest pain and acute ischemia.Access was made from the contralateral femoral artery.Through a 7fr sheath (unspecified brand), a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was inserted and it reached intended treatment area and was deployed with no issues.Saline 70% and dye 30% were used to inflate the balloon.After device deployment, the physician was unable to get the balloon to deflate.In order to get the balloon delated, a larger sheath was advanced and aspirating on a small syringe forced the balloon to deflate.The balloon was then pulled into the sheath and removed with the sheath.Once the vbx balloon was removed, the patient's profunda was noted to have a suspected plaque shift/flap.The physician implanted a gore® viabahn® endoprosthesis with heparin bioactive surface in the sfa and a drug coated balloon (dcb) was used in the patient's profunda.Post operative, the patient's pt/dp pulses was palpable.As reported, the removal of the delivery catheter through the sheath required some force.Consequently, the delivery catheter was stretched in a few places along its length.The patient was impacted by the use of additional dye and prolonged sedation.Otherwise, patient was reported to be recovering well following the procedure.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.A4: patient weight was requested but not made available.B7: patient medical history and medications were requested but not provided.H6 - code b13: device components were returned: no stent was returned and the balloon was completely deflated.No media or air was detected in the balloon.The cause for the difficulty to deflate cannot be determined.Due to inability to inflate the balloon, the failure mode of difficulty to deflate could not be confirmed.An attempt at replicating the incident to further understand the failure was not pursued because the state of the device is no longer representative of how it would have been received by the user.H6 - code c19: review of device manufacturing record history confirmed device met pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17740782
Report Number2017233-2023-04274
Device Sequence Number6634438
Product Code PRL
UDI-Device Identifier00733132637201
UDI-Public00733132637201
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2025
Device Catalogue NumberBXA065901A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale